Alert archive / Louisiana / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Lake Charles, LA

June 6, 2005Acadia Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 6, 2005, 8:20 PM CDT for Acadia Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 8:20 PM CDT (01:20 UTC)
Expired
Jun 6, 2005, 11:15 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2813 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2813 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 070122
FFWLCH
LAC001-070415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ACADIA PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1115 PM CDT

* AT 817 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED   
FLOODING FROM A THUNDERSTORM OVER CROWLEY. RAINFALL OF 3 TO 5 INCHES 
HAS BEEN REPORTED OVER SOUTHWEST ACADIA PARISH WITH AN ADDITIONAL 1 
TO 2 INCHES POSSIBLE.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3026 9258 3012 9250 3026 9220 3043 9229

$$
2 follow-up statements
000 
WGUS74 KLCH 070221
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 PM CDT MON JUN 6 2005

LAC001-070415-
ACADIA LA-
908 PM CDT MON JUN 6 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM CDT FOR ACADIA
PARISH...

AT 905 PM CDT...THE MAYOR OF CROWLEY HAS REPORTED SIGNIFICANT 
FLOODING AROUND THE CITY. STORMS WILL CONTINUE TO PRODUCE ADDITIONAL 
RAINS IN THE WARNED LOCATION.

DUE TO FLOODING...THE MAYOR OF CROWLEY HAS ASKED PERSONS TO PLEASE 
REFRAIN FROM DRIVING AROUND THE CITY...UNTIL WATER LEVELS DROP. SHE 
HAS REPORTED THAT THIS IS CREATING ADDITIONAL FLOODING PROBLEMS... 
AND CREATING A HAZARDOUS SITUATION FOR EMERGENCY PERSONNEL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAYNE...IOTA
AND CROWLEY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3048 9259 3039 9259 3036 9261 3024 9261
      3021 9257 3014 9260 3011 9261 3013 9255
      3007 9240 3020 9225 3048 9225

$$

KENT KUYPER/ SAM SHAMBURGER
000 
WGUS74 KLCH 070302
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT MON JUN 6 2005

LAC001-070415-
ACADIA LA-
955 PM CDT MON JUN 6 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM CDT FOR ACADIA
PARISH...

AT 955 PM CDT...THE MAYOR OF ESTHERWOOD HAS REPORTED SIGNIFICANT 
FLOODING AROUND THE CITY. STORMS WILL CONTINUE TO PRODUCE ADDITIONAL 
RAINS IN THE WARNED PARISH OVER THE NEXT HOUR.

DUE TO FLOODING...THE MAYORS OF ESTWERWOOD AND CROWLEY HAVE ASKED 
PERSONS TO PLEASE REFRAIN FROM DRIVING AROUND THE CITY...UNTIL WATER 
LEVELS DROP. THIS IS CREATING ADDITIONAL FLOODING PROBLEMS... AND A 
HAZARDOUS SITUATION FOR EMERGENCY PERSONNEL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ESTHERWOOD...CROWLEY AND IOTA. ADDITIONAL RAINFALL AMOUNTS OF ONE 
WILL BE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

LAT...LON 3048 9259 3039 9259 3036 9261 3024 9261
      3021 9257 3014 9260 3011 9261 3013 9255
      3007 9240 3020 9225 3048 9225

$$

K. KUYPER/ S. SHAMBURGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:53 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 6, 2:53 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT MON JUN 6 2005

.DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE
TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW
GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT
ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE
TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD
DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT
REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG
THE COAST LATE TONIGHT AND INTO THE EARLY MORNING.

TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL
COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A
WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG
WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL
AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST
MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL
MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING
CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS
THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES
SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE
WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT
TOO HARD JUST YET.

&&

.AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED
THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX
THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY
DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON.

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS
PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER
WIND SPEEDS AND SEAS LATE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  89  76  87 /  20  50  20  40
KBPT  75  89  75  91 /  20  50  20  40
KAEX  72  91  72  90 /  20  50  20  50
KLFT  73  89  73  90 /  20  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT MON JUN 6 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT

RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON
HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY.
RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE
WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

RUA

In the hours before

Local storm report, Jun 6, 4:20 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/06/2005                   VERNON             LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN THE CITY OF LEESVILLE.
            REPORTED BY VERNON PARISH SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, Jun 6, 5:23 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     UNION HILL              30.99N 92.73W
06/06/2005                   RAPIDES            LA   PUBLIC

            TREE DOWN ACROSS PORTION OF HIGHWAY 112 NEAR UNION HILL.
            REPORTED VIA RAPIDES PARISH 911 CENTER.

0415 PM     TSTM WND DMG     4 NNW GLENMORA          31.03N 92.61W
06/06/2005                   RAPIDES            LA   PUBLIC

            TREE DOWN ON BOY SCOUT ROAD AT GUILLORY LOOP. REPORTED
            VIA RAPIDES PARISH 911 CENTER.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:41 PM CDTSevere Thunderstorm WarningLCHAcadia36 min

Nearby

Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.